Previous Entry Share Next Entry
hmm
singapore sunset
amw
So i'm officially on menopause pills now. I'm a little concerned, because the websites talking about birth control pills were filled with young girls complaining that they were a bit moody or got acne or something, whereas the websites talking about menopause pills say to watch out for heart disease, breast cancer, blood clots, dementia... Unfortunately because ethinyl estradiol and "conjugated estrogens" are different formulations, i can't figure out how to calculate if my dose is going to change. I know i'll be losing the progestogen from my birth control pill, but i have a feeling my estrogen is going to get upped. Apparently this isn't something you can just check with a blood test, so getting it right is a bit of a black art. It doesn't help that i can't just start from the lowest dose and tell my doctor when the hot flashes stop. He seems to think 0.625mg will be okay, though, so we'll see how i go. I wish i could take a magic osteoporosis-fixing pill and the hell with all these stupid hormones.

  • 1
I think the reason the warnings are different is more because of the demogrpahic and less because of the formulation of the pills. Regular BC can cause heart disease, cancer and blood clots, too.

have they ever talked about fosimax or boniva for you? my mother's been on fosomax for a while (she won't take hormones) and hasn't crumbled yet.

You know, it was kind of a joke, but that's a good point. My doctors certainly haven't said anything, i think because the established procedure for post-ops is simply to maintain HRT forever. I suspect most transsexuals prefer to remain hormonally "normal" for their chosen gender. I wonder if proposing it would be particularly unorthodox?

It probably would be, but even for a transsexual, you're unorthodox. Is bone density the only reason you're on HRT or would there be other health risks associated with being ahormonal?

I think the only proven issue with stopping HRT is loss of bone density, but anecdotally i've also heard about skin deterioration, depression and loss of libido. I suspect two of those are mostly psychological. I think i'll see how i go on these pills for a while. I might not be an orthodox transsexual but i am vain and like my young skin.

  • 1
?

Log in

No account? Create an account